Jump to content
starrykitten

Latuda and Irritability

Recommended Posts

I've been on Latuda (in addition to lithium, zoloft, and clonazepam) for two weeks now. I did a week at 20 mg and then a week at 40.

I've felt great in some ways, but the past few days I've been super irritable. Usually it's stuff that would bother me anyway, but way worse right now. Has anyone experienced this on Latuda, and if so, does it go away?

Share this post


Link to post
Share on other sites

I have no idea what causes my irritability, but I do take Latuda. I was on an antidepressant before and was simultaneously taking them for awhile but it was making me feel ever so slightly manic, so I was then taken off the AD. My major concerns with Latuda are the sleepiness and the seemingly ineffectiveness to help my low moods... I have stabilized my environment though since, but I mean, I've a history of being more on the low side and I ALWAYS get low during "that time of the month", so I'm afraid of that. (haven't been through it again yet.) But I look at it as a challenge/proof that I probably need to go back on my AD or at least intermittently. We will see. I just want to feel better!! But the irritability has also been an issue...i don't know if that's related to Latuda or just that I'm still in this depressive or even "mixed" emotional state, whatever they decide to call it. 

Good luck! Have you had any change since?

Share this post


Link to post
Share on other sites

I already had irritability issues before I started taking Latuda.  I still have them but they don't seem to be as bad. Better than when I was on Risperdal.

You say sleepiness, are you taking it at bedtime? That is when I take it.  Though I usually wake up about half or two thirds the way through the night.  I might fall back asleep, fall back asleep and wake up a few more times, or just stay up.

I just saw the pdoc today and he is replacing the Latuda (120mg) with Vraylar because I still feel pretty depressed/flat even though I also take 350mg of lamotrigine and 450mg of bupropion.

Share this post


Link to post
Share on other sites

Latuda can be stimulating (or agitating) at low doses (20-40 mg), so if you feel that way, your pdoc may increase the dose to 60-80 mg, or even 120 mg if needed. The max dose is 160 mg, but that's for schizophrenia.

On 1/15/2020 at 6:28 PM, dante1231 said:

I just saw the pdoc today and he is replacing the Latuda (120mg) with Vraylar because I still feel pretty depressed/flat even though I also take 350mg of lamotrigine and 450mg of bupropion.

Good luck with Vraylar, I just got off it because it was making me feel more depressed. Start at 1.5 mg and keep it there as long as you can if you're taking it for depression.

Also, too much Lamictal can make you feel flat and emotionless, which can be mistaken for depression, so unless you take it for seizures, you may discuss with your pdoc taking less Lamictal. Just an idea.

Edited by mikl_pls

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...